MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET:; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET:; CATHETER PERCUTANEOUS
Model Number IPN000173
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported during the procedure, the physician found the head of the dilator was bent.A new kit was opened to finish the procedure.No patient harm was reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The report of a damaged dilator tip was confirmed through complaint investigation of the returned sample.The customer returned one, opened psi kit for analysis.The dilator was analysed as part of the complaint investigation.No definite signs-of-use were observed.Visual analysis revealed that the dilator tip was slightly crimped and widened.Microscopic examination confirmed the defect and revealed white stress marks, which was damage consistent with undue force applied during insertion.It was also noted that the dilator body was partially separated adjacent to the hub.The customer was contacted to address this additional failure and confirmed that this complaint was for the damage to the actual tip.Therefore, the circumstances of this patrial separation could not be confirmed.The dilator length from the hub to the distal tip measured 35 3/8" via calibrated ruler, which was within the specification limits of 35 1/8"-35 5/8" per the dilator product drawing.The outer diameter measured 0.1475" via calibrated micrometer, which was within the specification limits of 0.1470"-0.1510" per the dilator extrusion product drawing.The inner diameter at the proximal end measured 0.063", which was within the specification limits of 0.063"-0.066" per the dilator extrusion product drawing.The inner diameter at the distal tip measured 0.040", which was within the specification limits of 0.040"-0.043" per the dilator product drawing.Both these measurements were done via calibrated pin gauge.Functional inspection was performed per ifu statement, "ensure dilator hub fully snaps into sheath cap".The returned dilator was inserted through the sheath.No resistance was encountered as the dilator hub fully snapped into the hub of the sheath.The ifu provided with the kit informs the user, "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary".A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET:
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17307597
Report Number9680794-2023-00520
Device Sequence Number7120557
Product Code DQY
UDI-Device Identifier00801902001757
UDI-Public00801902001757
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberIPN000173
Device Catalogue NumberCL-71180
Device Lot Number14F21K0048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown